I have been on Plaquenil for about 2 yrs. I did have a baseline eye exam,and recently noticing eye problems returned to the eye doctor for another exam. To my astonishment and great relief, my eye exam did not change! What did happen, was that I do have dry eyes, which I did not know, but was causing other problems! My dry eyes have been relieved with an over the counter eye drop, and my blurred vision is no longer! I am posting this so that people who take plaquenil do not panic (as I did!), Continue with annual eye exams, and simply report problems if and when they occur. It may be something simple, as mine was. The important thing to remember is that we are responsible for reporting symptoms to our doctors! They cannot help us if we don't tell them what is wrong! I thought I was beginning to get toxic,and was going to have to stop taking plaquenil. It was only dry eyes! I am aware of the toxicity issues associated with this drug, and dry eyes can be a side effect. However, the med has helped my RA. At this point I am fully functional, with very few episodes of RA. The eye drops have relieved my visual symptoms. I will continue my plaquenil therapy, and continue being fully functional-at least for now!!! Thanks for reading
- Plaquenil Information for Consumers
- Plaquenil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plaquenil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking plaquenil for a little over 10 years and getting eye exams regularly. Suddenly I'm experiencing eye problems (blilnd spots). ...
11 answers • 1 Aug 2009
I am taking 600 mg 3 times daily for shingles related neuro pain and I am experiencing dry eyes and seeing floaters (spots). I was wondering if ...
1 answer • 8 Nov 2010
theyve been bothering me for over a yr now i thought i had pink eye, now im told to use otc med for my dry eyes, it doesnt help at all, what can i do?
1 answer • 5 Aug 2011
i feel like dry eyes or stress around the eyes does anyone experience such theing? is it side effect of using trazodone?
3 answers • 20 Feb 2012